Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 59, NWS Boston/Norton, MA

June 10, 2010Hampden County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 10, 2010, 5:51 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2010, 5:51 PM EDT (21:51 UTC)
Expired
Jun 10, 2010, 6:15 PM EDT
In force
24 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 104 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:03 PM EDTHAIL 12 W Warren, MAQUARTER SIZE HAIL ON MAIN ROAD LASTED 2 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS51 KBOX 102151
SVRBOX
MAC013-015-027-102215-
/O.NEW.KBOX.SV.W.0059.100610T2151Z-100610T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT THU JUN 10 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  EAST CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 615 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF WARE...OR 11 MILES EAST OF
  AMHERST...AND WAS MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...WARREN...WEST BROOKFIELD
  AND BROOKFIELD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

&&

LAT...LON 4237 7235 4231 7235 4232 7232 4234 7231
      4239 7231 4240 7228 4220 7201 4214 7226
      4235 7243
TIME...MOT...LOC 2151Z 321DEG 28KT 4230 7227

$$
EKSTER
1 follow-up statement
817 
WWUS51 KBOX 102206
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
606 PM EDT THU JUN 10 2010

MAC013-015-027-102215-
/O.CON.KBOX.SV.W.0059.000000T0000Z-100610T2215Z/
HAMPSHIRE MA-HAMPDEN MA-WORCESTER MA-
606 PM EDT THU JUN 10 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WEST CENTRAL WORCESTER...EAST CENTRAL HAMPDEN AND SOUTHEASTERN
HAMPSHIRE COUNTIES...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR WARE...OR 18 MILES SOUTHEAST OF
AMHERST...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARREN...WEST BROOKFIELD AND BROOKFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4223 7233 4231 7216 4220 7201 4214 7226
TIME...MOT...LOC 2206Z 321DEG 21KT 4222 7220

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:00 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 10, 5:00 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT THU JUN 10 2010

.SYNOPSIS...
LOW PRES OVER THE SOUTHERN PORTION OF GEORGES BANK WILL MOVE FAR OUT
TO SEA TONIGHT. WEAK HIGH PRESSURE WILL BUILD ALONG THE SOUTH COAST
FRI AND DRIFT FARTHER OFFSHORE TO THE SOUTHEAST ON SAT. A LOW PRES
CENTER WILL LIKELY MOVE ACROSS SOUTHERN NEW ENGLAND ON SUNDAY AND
POSSIBLY BRING LOCALLY HEAVY RAIN. DRIER NW FLOW WILL DEVELOP FOR THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A STRONG VORTICITY MAX OVER SOUTHERN VT WILL CONTINUE TO PRODUCE
SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NEW ENGLAND THIS EVENING.
ISOLATED STORMS HAVE BEEN SEVERE IN NORTHWEST CT. IT IS MUCH MORE
STABLE OVER CENTRAL AND EASTERN NEW ENGLAND BUT A FEW STORMS COULD
LOCALLY PRODUCE SMALL HAIL OR GUSTY WINDS. THIS ACTIVITY SHOULD BE
OFF THE COAST BY 03Z. AT 415 PM...THESE WERE MOVING SOUTHEASTWARD ALONG
THE MA/VT/NH BORDER.

REMAINDER OF THE FORECAST FOR OVERNIGHT WILL FEATURE LOTS OF LOW
CLOUDINESS AND SOME PATCHY FOG...SINCE THE LOW LEVELS REMAIN MOIST.
FOLLOWED MAVMOSGUID FOR MIN TEMPS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY SHOULD BE DRY WITH WARMER TEMPERATURES. THERE WILL STILL BE A
BUNCH OF LOW LEVEL MOISTURE BUT AM EXPECTING A PARTLY SUNNY DAY.
THE SYNOPTIC GRADIENT LOOKS LIGHT ENOUGH TO ALLOW LOCAL SEA
BREEZES...WHICH WILL TEMPER THE HIGH TEMPERATURES ALONG THE COAST.

PREVIOUS TEMPERATURE FORECAST IN LINE WITH NEW GUIDANCE...JUST
LOWERED IT A COUPLE OF DEGREES ALONG THE COAST.

FRIDAY NIGHT...WARM ADVECTION CLOUDINESS WILL OVERSPREAD WESTERN
PORTIONS LATE AT NIGHT IN THE RETURN FLOW AROUND HIGH PRESSURE TO OUR
SOUTH. THERE IS A SLIGHT CHANCE OF SHOWERS IN THE SLOPES OF THE
BERKSHIRES TOWARD DAYBREAK.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MAIN CONCERN WILL BE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS THIS
WEEKEND.

SATURDAY...A WEAK COLD FRONT WILL APPROACH FROM THE NORTH...THEN
STALL. MEANWHILE A WARM FRONT WILL APPROACH FROM THE SOUTHWEST.
MODELS HAVING SOME DIFFICULTY REGARDING THE PLACEMENT OF SHORT
WAVE ENERGY TRANSLATING SOUTHEASTWARD OVER THE H5 RIDGE AXIS
FROM THE GREAT LAKES INTO NEW YORK STATE AND PORTIONS OF SOUTHERN
NEW ENGLAND. H85 THERMAL RIBBON AND ISODROSTHERMAL BOUNDARY EXPECTED
TO DEVELOP FROM APPROXIMATELY KART-KMGJ-KNYC. 12Z GFS BRINGS A
SHORT WAVE AND 45 KT MID LEVEL JET FROM KBUF-KDXR FROM 12Z-18Z...THE
ECMWF FROM KBUF-KNYC AND THE NAM FURTHER NORTH FROM KART TO KMPV.
BASICALLY CONCENTRATED CHANCE POPS ACROSS THE INTERIOR SATURDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS SOME OF THIS ACTIVITY
TO THE WEST ATTEMPTS TO SPILL INTO SOUTHERN NEW ENGLAND. HOWEVER MID
LEVEL LAPSE RATES WILL GENERALLY BE STABLE ACROSS THE AREA WITH BEST
LOW LEVEL INSTABILITY REMAINING IN PENNSYLVANIA AND NEW
JERSEY...SOUTH OF THE WARM FRONT. OVERALL EXPECTING CONSIDERABLE
CLOUDS BUT CURRENT THINKING IS THIS ACTIVITY SHOULD WEAKEN AS IT
APPROACHES SOUTHERN NEW ENGLAND.

SATURDAY NIGHT...WILL CONTINUE WITH LOW CHANCE POPS AS THE WARM
FRONT REMAINS JUST SOUTHWEST OF THE AREA. APPEARS THAT ANOTHER SHORT
WAVE WILL BE APPROACHING THE REGION BY DAYBREAK.

SUNDAY...MAIN CONCERN WILL BE THE PLACEMENT OF THE WARM FRONT AND
FOCUS AREA FOR CONVECTION. APPEARS THAT THE WARM FRONT WILL REMAIN
SOUTHWEST OF THE AREA MUCH OF THE DAY AS THE UPPER LEVEL FLOW
REMAINS WNW-ESE ACROSS THE REGION. LEANED TOWARDS THE 12Z ECMWF
SOLUTION AND KEPT CONSIDERABLE CLOUDS AND THE MENTION OF CHANCE
POPS. SOME PATCHY FOG AND DRIZZLE POSSIBLE ALONG THE COAST.

SUNDAY NIGHT AND MONDAY...LOW PRESSURE MAKES ITS CLOSEST APPROACH
SUNDAY NIGHT...FOLLOWED BY A SECONDARY COLD FRONT MONDAY. CONTINUED
WITH CHANCE POPS DURING THIS TIMEFRAME.

TUESDAY THROUGH THURSDAY...GEFS AND OPERATIONAL MODELS CONTINUE TO
INDICATE A DECENT SPREAD IN TERMS OF 500 MB HEIGHT ANOMALIES.
CONSENSUS INDICATES THAT H5 AND SFC HIGH PRESSURE WILL BUILD OVER
THE AREA WITH CUTOFF LOW PRESSURE FORMING EAST OF NEW ENGLAND. THIS
WOULD TRANSLATE INTO DRY NW FLOW PREVAILING.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
THIS EVENING UNTIL ABOUT 03Z...SHOWERS AND SCATTERED STRONG
THUNDERSTORMS WILL MOVE SE FROM THE MA/VT/NH BORDER AND IMPACT MUCH
OF SOUTHERN NEW ENGLAND. IT LOOKS LIKE BDL MAY BE SPARED SINCE A LINE
OF STORMS HAS ALREADY PASSED SOUTH OF THERE. GENERALLY HAVE MVFR CIGS
WITH ISOLATED IFR CIGS IN AREAS OF RAIN AND FOG. A FEW CLEAR PATCHES
IN WESTERN PORTIONS OF SNE.

LATER TONIGHT...AFTER 03Z...GENERALLY MVFR CIGS AND VSBYS IN
FOG...IMPROVING NW TO SE TOWARD DAYBREAK.

FRIDAY...WILL LIKELY SEE BROKEN SKY COVER BUT HAVE HIGH CONFIDENCE
THAT ANY MORNING FOG WILL LIFT QUICKLY AND CLOUD HEIGHTS WILL BE IN
VFR RANGE.

KBOS...MVFR CIGS CONTINUING THIS EVENING BUT THEN MODERATE
CONFIDENCE IN IFR CIGS RETURNING TONIGHT IN AREAS OF RAIN AND FOG...
HIGH CONFIDENCE IN SHOWERS AND POSSIBLY A THUNDERSTORM BETWEEN 22Z
AND 02Z.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT...MODERATELY CONFIDENT IN VFR CONDITIONS BUT WARM
ADVECTION WILL CAUSE INCREASING LOW AND MID LEVEL CLOUDINESS LATE AT
NIGHT.

SATURDAY...MODERATE CONFIDENCE VFR. SCATTERED MVFR CEILINGS/VSBYS
WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE PRIMARILY W TERMINALS.

SATURDAY NIGHT...MODERATE CONFIDENCE AREAS MVFR/IFR CEILINGS WITH
LOW CLOUDS AND FOG PATCHES FORMING AS A WARM FRONT APPROACHES.

SUNDAY...MODERATE CONFIDENCE AREAS MVFR/IFR CONDITIONS WITH LOW
CLOUDS AND FOG PATCHES ALONG THE COAST. SCATTERED SHOWERS AND
THUNDERSTORMS.

MONDAY...MODERATE CONFIDENCE IMPROVEMENT TO VFR CONDITIONS WITH
SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE.

TUESDAY...MODERATE TO HIGH CONFIDENCE VFR.

&&

.MARINE...
5 TO 7 FOOT SEAS WILL LINGER OVER THE SOUTHERN OUTER WATERS TONIGHT.
WIND GUSTS TO 25 KNOTS WILL PERSIST OVER THE SOUTHEASTERNMOST WATERS
THIS EVENING UNTIL THE LOW PRESSURE OVER SOUTHERN GEORGES BANK MOVES
FARTHER AWAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THESE AREAS
UNTIL 04Z SOUTH OF RHODE ISLAND AND UNTIL 08Z FOR THE SOUTHEASTERN WATERS.

FRIDAY AND FRIDAY NIGHT...NO SIGNIFICANT WINDS OR SEAS EXPECTED.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY AND SUNDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA
CRITERIA.

MONDAY...MARGINAL SCA FOR HAZARDOUS SEAS POSSIBLE FOR LEFTOVER S
SWELL.

TUESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.

&&

.CLIMATE...
CLIMATOLOGICAL SPRING INCLUDES MARCH...APRIL AND MAY. WARMEST CLIMO
SPRING RECORDED AT MOST OF THE LONG TERM CLIMATE SITES.

BOS SPRING 2010 AVERAGE TEMP 53.2F BEATS 52.9F 1977
PVD SPRING 2010 AVERAGE TEMP 53.9F BEATS 53.2F 1945
BDL SPRING 2010 AVERAGE TEMP 54.3F BEATS 53.2F 1991
ORH SPRING 2010 AVERAGE TEMP 50.9F BEATS 50.5F 1921

BOS SPRING 2010 PRECIP TOTAL 19.55 INCHES 5TH WETTEST AND WETTEST
SPRING SINCE 1984 MAINLY DUE TO RECORD WETTEST MARCH.

PVD SPRING 2010 PRECIP TOTAL 21.04 INCHES 2ND WETTEST AND WETTEST
SPRING SINCE 1983 MAINLY DUE TO RECORD WETTEST MARCH.

&&

.EQUIPMENT...
THE BLUE HILL NOAA WEATHER RADIO HAS BEEN INTERMITTENTLY OFF THE
AIR. COMMUNICATIONS HAS IMPROVED...AND WE ARE HOPEFUL THIS IMPROVING
TREND WILL CONTINUE.

REPAIRS TO THE BOSTON BUOY 44013 WILL BE LONGER. THIS BUOY WAS
DAMAGED DUE TO A VESSEL COLLISION AND WILL REQUIRE A REPLACEMENT
BUOY. OUTAGE TIME IS NOT KNOWN AT THIS TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR ANZ254-255.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ANZ256.

&&

SYNOPSIS...STRAUSS/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...STRAUSS
AVIATION...EKSTER/GAF
MARINE...STRAUSS/GAF
CLIMATE...STRAUSS
EQUIPMENT...STAFF
Hazardous weather outlook, Jun 10, 4:45 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT THU JUN 10 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-112045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
445 PM EDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS MAY BRING SMALL HAIL AND GUST WINDS ACROSS THE
FAR WEST EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY DOWNPOURS ON SUNDAY MAY CAUSE MINOR FLOODING...MAINLY IN URBAN
AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-112045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
445 PM EDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 3:17 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT THU JUN 10 2010

CTZ002-102015-
HARTFORD CT-
317 PM EDT THU JUN 10 2010

AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 7 MILES NORTHWEST OF CANTON...OR ABOUT 7 MILES EAST OF
TORRINGTON...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CANTON...BURLINGTON...AVON...
  BRISTOL...WEST HARTFORD...FARMINGTON...PLAINVILLE...NEW BRITAIN...
  SOUTHINGTON...NEWINGTON...WETHERSFIELD...BERLIN AND ROCKY HILL.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4181 7295 4183 7294 4186 7297 4189 7296
      4190 7292 4192 7292 4197 7297 4197 7301
      4199 7299 4168 7258 4156 7289 4156 7294
      4164 7294 4164 7299 4180 7302

MLE
Special weather statement, Jun 10, 3:54 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EDT THU JUN 10 2010

CTZ002-102100-
HARTFORD CT-
354 PM EDT THU JUN 10 2010

AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH OVER
NEW BRITAIN...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BERLIN AND ROCKY HILL.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4179 7274 4164 7257 4162 7270 4160 7272
      4159 7275 4158 7276 4158 7279 4155 7282
      4157 7284 4155 7285 4155 7287 4156 7290
      4168 7290

MLE
Special weather statement, Jun 10, 5:09 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT THU JUN 10 2010

MAZ003-004-010-102145-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
509 PM EDT THU JUN 10 2010

AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 2 MILES SOUTHEAST OF MONTAGUE...OR ABOUT 7 MILES
SOUTHEAST OF GREENFIELD...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WENDELL...LEVERETT...NEW SALEM...
  AMHERST...SHUTESBURY AND PELHAM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4242 7217 4231 7249 4252 7264 4259 7236

MLE
Special weather statement, Jun 10, 5:45 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
545 PM EDT THU JUN 10 2010

MAZ003-004-010>012-102215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-SOUTHERN WORCESTER MA-
545 PM EDT THU JUN 10 2010

AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 7 MILES NORTHWEST OF WARE...OR ABOUT 10 MILES EAST
OF AMHERST...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WARE...WARREN...WEST BROOKFIELD
  AND BROOKFIELD.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4220 7203 4212 7224 4234 7241 4240 7227

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:51 PM EDTSmall Craft Advisory for Hazardous SeasBOX15 hr
Jun 10, 5:09 PM EDTSpecial Weather StatementBOXFranklin36 min
Jun 10, 5:45 PM EDTSpecial Weather StatementBOXWorcester30 min
Jun 10, 6:12 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester33 min
Jun 10, 6:28 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester47 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.